Alert archive / Louisiana / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 65, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Apr 26, 2017, 6:54 PM CDT for Beauregard Parish, Louisiana; Newton County, Texas. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2017, 6:54 PM CDT (23:54 UTC)
- Expired
- Apr 26, 2017, 7:45 PM CDT
- In force
- 51 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Beauregard Parish, LA, Newton County, TX
The radar
The Ft Polk radar (KPOE), 65 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 7:19 PM CDT | HAIL 1.75 | Fields, LA | MEDIA RELAYED PUBLIC REPORT OF GOLFBALL SIZED HAIL NEAR FIELDS. |
| Apr 26, 7:28 PM CDT | HAIL 1.25 | Oretta, LA | PUBLIC SENT PHOTO VIA SOCIAL MEDIA OF ESTIMATED HALF DOLLAR SIZE HAIL NEAR ORETTA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 4:44 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.9 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1102 J/kg
- Mixed-layer CIN
- -345 J/kg
- Mixed-layer LCL
- 693 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
577
WUUS54 KLCH 262354
SVRLCH
LAC011-TXC351-270045-
/O.NEW.KLCH.SV.W.0065.170426T2354Z-170427T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lake Charles LA
654 PM CDT WED APR 26 2017
The National Weather Service in Lake Charles has issued a
* Severe Thunderstorm Warning for...
Beauregard Parish in southwestern Louisiana...
Central Newton County in southeastern Texas...
* Until 745 PM CDT
* At 653 PM CDT, severe thunderstorms were located along a line
extending from near Junction to Buna, moving east at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Merryville, Dry Creek, Singer, Call, De Ridder, Fields, Bon Weir,
Sugartown, Ragley, Deridder, Dequincy, Longville, Trout Creek,
Bivens, Old Salem, Wrights Settlement, Devils Pocket, Tulla,
Bancroft and Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 1100 PM CDT for southwestern
and west central Louisiana...and southeastern Texas.
LAT...LON 3089 9357 3087 9356 3088 9354 3086 9348
3088 9342 3088 9298 3061 9298 3060 9299
3060 9313 3050 9313 3049 9349 3044 9349
3041 9389 3067 9387 3089 9365
TIME...MOT...LOC 2353Z 266DEG 41KT 3080 9348 3043 9393
HAIL...1.00IN
WIND...60MPH
$$
Tingler3 follow-up statements
863
WWUS54 KLCH 270013
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
713 PM CDT WED APR 26 2017
TXC351-270022-
/O.CAN.KLCH.SV.W.0065.000000T0000Z-170427T0045Z/
Newton TX-
713 PM CDT WED APR 26 2017
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL NEWTON COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A tornado watch remains in effect until 1100 PM CDT for southwestern
and west central Louisiana...and southeastern Texas.
LAT...LON 3088 9298 3061 9298 3060 9299 3060 9313
3050 9313 3049 9349 3044 9349 3043 9371
3044 9370 3047 9371 3051 9371 3054 9372
3063 9367 3071 9360 3088 9335
TIME...MOT...LOC 0012Z 266DEG 41KT 3081 9325 3044 9370
$$
LAC011-270045-
/O.CON.KLCH.SV.W.0065.000000T0000Z-170427T0045Z/
Beauregard LA-
713 PM CDT WED APR 26 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR BEAUREGARD PARISH...
At 712 PM CDT, severe thunderstorms were located along a line
extending from near De Ridder to near Devils Pocket, moving east at
45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Merryville, Dry Creek, Singer, De Ridder, Fields, Sugartown, Ragley,
Deridder, Dequincy, Longville, Bivens, Tulla, Bancroft, Oretta and
Bundick Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 1100 PM CDT for southwestern
and west central Louisiana...and southeastern Texas.
LAT...LON 3088 9298 3061 9298 3060 9299 3060 9313
3050 9313 3049 9349 3044 9349 3043 9371
3044 9370 3047 9371 3051 9371 3054 9372
3063 9367 3071 9360 3088 9335
TIME...MOT...LOC 0012Z 266DEG 41KT 3081 9325 3044 9370
HAIL...1.00IN
WIND...60MPH
$$
Tingler217
WWUS54 KLCH 270032
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
732 PM CDT WED APR 26 2017
LAC011-270045-
/O.CON.KLCH.SV.W.0065.000000T0000Z-170427T0045Z/
Beauregard LA-
732 PM CDT WED APR 26 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR EASTERN BEAUREGARD PARISH...
At 732 PM CDT, severe thunderstorms were located along a line
extending from near Sugartown to near Ragley, moving east at 65 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Dry Creek, Sugartown, Ragley, Dequincy, Longville, Tulla, Oretta and
Bundick Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 1100 PM CDT for southwestern
and west central Louisiana.
LAT...LON 3088 9298 3061 9298 3060 9299 3060 9313
3050 9313 3049 9349 3062 9342 3088 9319
TIME...MOT...LOC 0032Z 257DEG 55KT 3083 9298 3051 9331
HAIL...1.00IN
WIND...<50MPH
$$
Tingler697
WWUS54 KLCH 270039
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
739 PM CDT WED APR 26 2017
LAC011-270049-
/O.EXP.KLCH.SV.W.0065.000000T0000Z-170427T0045Z/
Beauregard LA-
739 PM CDT WED APR 26 2017
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BEAUREGARD PARISH WILL
EXPIRE AT 745 PM CDT...
The storms which prompted the warning have weakened. Therefore, the
warning will be allowed to expire.
A tornado watch remains in effect until 1100 PM CDT for southwestern
and west central Louisiana.
LAT...LON 3088 9298 3061 9298 3060 9299 3060 9313
3050 9313 3049 9349 3062 9342 3088 9319
TIME...MOT...LOC 0039Z 266DEG 41KT 3084 9274 3052 9307
$$
TinglerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 4:33 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Apr 26, 4:33 PM CDT, 2 hours 21 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
433 PM CDT Wed Apr 26 2017
.DISCUSSION...
Upper air analysis/water vapor satellite imagery showed an
elongated trof axis stretching from N-S over the Central/Southern
Plains, with en embedded shortwave trof with its base over the Red
River region of OK/TX. This feature is progged to eject out in a
negatively tilted fashion TWD the Mid MS River Valley tonight,
with its associated trailing CDFNT, evident in SFC/radar
observations extending NE to SW near a Shreveport to College
Station line, sweeping through the forecast area this evening.
Southward extent of convection along the front reaches to near
Trinity, TX.
South winds have begun to decrease over SE TX, and this trend
should continue from W to E over the next few hours, aided by the
loss of daytime heating. Trimmed Jefferson/Orange counties from
the Wind Advisory, but left all LA parishes as is with occasional
sustained speeds still reaching 20 mph and frequent gusts in the
25-30 mph range. Made similar wind related adjustments to the
marine hazards, replacing the SCY over the coastal lakes and bays
and nearshore waters with a SCEC headline. The SCEC for the former
will end at 7pm, with the latter running through the night along
with the SCY over the outer waters for ongoing south winds and
post frontal NW winds.
Light streamer type showers continue within the pre-frontal
airmass, but radar trends to the north and latest guidance
indicate that deep convection will likely be tied more closely
with the arrival of the front, and it remains uncertain just how
far to the S/SW convection will build along the boundary. Bulk of
guidance confines the more significant activity to northern zones,
where parameters would support a severe risk. Have maintained the
severe wording in this area in line with the SPC slight risk.
Primary risks would be large hail/damaging winds.
Front and associated convection should move quickly through the
area during the evening hours, with the front expected to be east
of the Lower Atchafalaya by 06Z. A quick bout of cooler/drier air
will follow its passage, with a weak SFC high sliding into the
area THU morning. Light south winds will return by afternoon as
this feature shifts off to the east, with the onshore flow
intensifying THU night as a shortwave trof translating through
fast NW flow aloft over the western CONUS induces low pressure
over the Southern Plains. This initial feature will quickly lift
out to the NE THU night into FRI, well away from the region, but
will be followed by a more significant upper trof digging into the
Four Corners.
This feature is progged to slowly move eastward through the
weekend, pushing a slow moving front through the area SAT night
into SUN. Widespread showers and thunderstorms are expected, with
this system looking to pose a locally heavy rainfall/severe risk.
Details on this will be further refined over the next couple of
days.
Dry weather to start the upcoming work week, with rain chances
returning again by mid week.
13
&&
.MARINE...
South winds are starting to decrease over the coastal waters, and
will continue subsiding from west to east as a cold front
approaches the area. This front is forecast to push through the
region this evening, with increasing and gusty northwest winds in
its wake. Winds will diminish early Thursday morning as high
pressure begins to settle into the area. South winds will return
by Thursday afternoon as the high moves off to the east, and start
to increase on Friday ahead of another approaching storm system.
South winds will become quite strong and gusty over the weekend
as this system continues to slowly approach the area, with
northwest winds expected Sunday night as another cold front is
driven through the area.
13
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 54 78 63 88 / 50 0 10 20
LCH 57 80 67 86 / 30 0 10 10
LFT 62 83 70 88 / 50 0 10 10
BPT 56 81 69 87 / 20 0 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Wind Advisory until 7 PM CDT this evening for LAZ027>033-041>045-
052>055-073-074.
TX...None.
GM...Small Craft Advisory until 6 AM CDT Thursday for GMZ470-472-475.
Small Craft Exercise Caution until 7 PM CDT this evening for
GMZ430-432-435.
Small Craft Exercise Caution through late tonight for GMZ450-452-
455.
&&Hazardous weather outlook, Apr 26, 5:33 AM CDT, 13 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 533 AM CDT Wed Apr 26 2017 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 271045- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 533 AM CDT Wed Apr 26 2017 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight An upper level trough and associated cold front will push through the area this afternoon into this evening inducing scattered to numerous showers and thunderstorms. Some of these thunderstorms could be strong to severe especially across portions of central Louisiana and the piney woods of Southeast Texas. Large hail, damaging winds and isolated tornadoes will be possible. This threat will come to an end late this evening. In addition to the threat for severe weather, winds away from storms will gust to 25 to 30 MPH today. This will pose a threat to high profile vehicles especially across open areas and bridges. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Scattered to numerous showers and thunderstorms are expected Saturday into Sunday as a cold front approaches and moves through the region. Heavy rainfall may be a threat especially on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this afternoon or this evening. GMZ430-432-435-450-452-455-470-472-475-271045- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 533 AM CDT Wed Apr 26 2017 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight A Small Craft Advisory is in effect until 1:00 PM this afternoon for the entire coastal waters out 60 NM and until 1:00 AM Thursday for coastal waters from 20 to 60 NM. Winds of 15 to 20 knots and seas of 5-7 feet will be hazardous to small boats. An upper level trough and associated cold front will push through coastal waters this evening producing isolated showers and thunderstorms. This activity will come to an end after Midnight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Scattered to numerous showers and thunderstorms are expected Saturday into Sunday as a cold front approaches and moves through the region. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this afternoon or this evening.
In the hours before
Local storm report, Apr 26, 5:55 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
555 PM CDT WED APR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM HAIL CHESTER 30.92N 94.60W
04/26/2017 E1.75 INCH TYLER TX LAW ENFORCEMENT
&&
MMARCOTTLocal storm report, Apr 26, 6:21 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
621 PM CDT WED APR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL TOWN BLUFF 30.79N 94.18W
04/26/2017 E1.00 INCH TYLER TX PUBLIC
&&
MMARCOTTLocal storm report, Apr 26, 6:33 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
633 PM CDT WED APR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 5 S JASPER 30.85N 94.00W
04/26/2017 M1.25 INCH JASPER TX PUBLIC
PUBLIC RELAYED PHOTOS VIA SOCIAL MEDIA OF HALF DOLLAR
SIZED HAIL IN THE SPRINGHILL COMMUNITY.
&&
RACKLEYThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 10:30 AM CDT | Wind Advisory | LCH | Allen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more | 9 hr |
| Apr 26, 5:57 PM CDT | Severe Thunderstorm Warning | LCH | Vernon | 63 min |
| Apr 26, 4:58 PM CDT | Severe Thunderstorm Warning | LCH | Jasper, Tyler | 32 min |
| Apr 26, 5:25 PM CDT | Severe Thunderstorm Warning | LCH | Jasper, Newton, Tyler | 35 min |
| Apr 26, 6:34 PM CDT | Severe Thunderstorm Warning | LCH | Jasper, Newton | 26 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2017Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.